Thunderstorm Wind, Kaufman
- When
- August 27, 4:40 PM CST
- Where
- Kaufman County, 5 mi S of Kaufman
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.517, -96.317
A pecan tree was blown down.
1 thunderstorm wind, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 27, 2:37 PM CST, 2 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 337 PM CDT SAT AUG 27 2005 .DISCUSSION... ANOTHER OUTFLOW BOUNDARY IS TREKKING SOUTHWARD TOWARD THE I-20 CORRIDOR THIS AFTERNOON. ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED MAINLY ACROSS THE NORTHERN THIRD... NEAR SEVERAL OUTFLOW BOUNDARIES...AND IN THE EAST IN THE AREA OF DEEPEST MOISTURE. THE FRONTAL BOUNDARY ACROSS OKLAHOMA HAS BECOME MORE DIFFICULT TO ANALYZE THIS AFTERNOON. HOWEVER...WITH THE UPPER RIDGE SHIFTING WESTWARD...UPPER FLOW WILL BECOME MORE NORTHERLY. THIS ALONG WITH THE LARGE SCALE CIRCULATION AFFECTS FROM HURRICANE KATRINA WILL RESULT IN SURFACE FLOW COMING AROUND TO THE NORTHEAST TO NORTH AREAWIDE SUNDAY...AND CONTINUING OUT OF THE NORTH TO NORTHWEST THROUGH MID WEEK. WARM AND DRY WEATHER IS EXPECTED TUESDAY THROUGH THE END OF THE WORKWEEK. #58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 79 100 76 96 / 20 20 20 20 WACO, TX 77 100 74 97 / 20 20 20 20 PARIS, TX 75 97 73 93 / 30 20 20 20 DENTON, TX 75 99 73 96 / 20 20 20 20 MCKINNEY, TX 76 99 73 95 / 20 20 20 20 DALLAS, TX 81 100 75 96 / 20 20 20 20 TERRELL, TX 76 99 74 96 / 20 20 20 20 CORSICANA, TX 76 99 73 95 / 20 20 20 20 TEMPLE, TX 75 99 73 95 / 20 20 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 6 PM SUNDAY FOR TXZ118-TXZ119. && /58
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 118 PM CDT SAT AUG 27 2005 TXZ092-093-271845- COOKE-GRAYSON- 118 PM CDT SAT AUG 27 2005 ...SIGNIFICANT WEATHER UPDATE... AT 118 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES NORTHWEST OF WHITESBORO...MOVING SOUTHEAST AT 5 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CALLISBURG...COLLINSVILLE... DEXTER...DORCHESTER...GAINESVILLE...LINDSAY...MARYSVILLE... MUENSTER...POTTSBORO...WHITESBORO AND WOODBINE. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 215 PM CDT SAT AUG 27 2005 TXZ094-095-271945- FANNIN-LAMAR- 215 PM CDT SAT AUG 27 2005 ...SIGNIFICANT WEATHER UPDATE... AT 215 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 24 MILES NORTHWEST OF PARIS...MOVING EAST AT 5 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE POWDERLY AND SUMNER. GUSTY WINDS WILL ALSO AFFECT AREAS NEAR BONHAM AND HONEY GROVE BY 230 PM. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 406 PM CDT SAT AUG 27 2005 TXZ102-272130- WISE- 406 PM CDT SAT AUG 27 2005 ...SIGNIFICANT WEATHER UPDATE... AT 406 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF BRIDGEPORT...MOVING NORTHWEST AT 5 MPH. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 428 PM CDT SAT AUG 27 2005 TXZ102-272200- WISE- 428 PM CDT SAT AUG 27 2005 ...SIGNIFICANT WEATHER UPDATE... AT 428 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES WEST OF BRIDGEPORT...MOVING NORTH AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ALVORD...BRIDGEPORT AND CHICO. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 530 PM CDT SAT AUG 27 2005 TXZ121-272300- KAUFMAN- 530 PM CDT SAT AUG 27 2005 ...SIGNIFICANT WEATHER UPDATE... AT 530 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM OVER KAUFMAN...MOVING SOUTH AT 5 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE GRAYS PRAIRIE...KAUFMAN AND KEMP. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 539 PM CDT SAT AUG 27 2005 TXZ122-272315- VAN ZANDT- 539 PM CDT SAT AUG 27 2005 ...SIGNIFICANT WEATHER UPDATE... AT 539 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES EAST OF CANTON...MOVING SOUTH AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CANTON AND VAN. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
The Dallas/Ft Worth radar (KFWS), 93 km away, was scanning. The volume nearest the first event began at 22:40 UTC.
1 thunderstorm wind, 1 lightning. Local standard time, as filed.
A pecan tree was blown down.
Lightning set fire to an apartment complex, burning several units and displacing 30 people.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471421, 5471420.